Welcome to Pedagogy   |   Sign In

Chemotherapy Can Impair Speech, Study Suggests

Studies suggest that high doses of chemotherapy may affect speech.

"Those who had undergone chemotherapy were more than twice as likely to report language difficulties as follows: that 'the words came in the wrong order', that they 'did not say the words they planned to' and that they had 'difficulty finishing sentences,'" says Johanna Skoogh, postgraduate student at the Sahlgrenska Academy, University of Gothenburg in Sweden.

To read the rest of this article click here.

Pedagogy's course Current Concepts in Chemotherapy has been designed for nurses administering and/or caring for the patient receiving chemotherapy. Both nurses involved in infusing chemotherapeutic agents and those caring for patients receiving these medications need a working knowledge of the diagnoses for which they are given, side effects of the drugs, appropriate nursing interventions, and the psychological implications of having these diseases and receiving treatment for them. These drugs are double-edged swords. They can both cure cancer and cause cancer. They are associated with more side effects and more serious side effects than most other medications nurses administer. Therefore, education related specifically to chemotherapy is crucial to the safe and effective use of these drugs. The licensed nurse earns 3 contact hours of CE with successful completion of this course.

Pedagogy Newsletter
Subscribe to Pedagogy's Quarterly Newsletter

Subscribe


Copyright © 2021 Pedagogy, Inc. All Rights Reserved.



Powered by Kentico